I have been taking 20 mg of Pravastatin for years and it worked fine. About a year ago, my doctor increased to my dosage to 40 mg. This past year I started having increased muscle stiffness, soreness and cramps. I stopped taking it recently and the muscle stiffness has gone away. What are the alternatives to taking Pravastatin to avoid the muscle soreness side effects.
16 Mar 2011
To lower LDL Cholesterol the best medicines are statins. There are many alternatives Lovastatin and Simvastatin are generic. Lipitor, Crestor and Lescol are Brand Name.
There are somethings to consider. There are 2 causes of muscle pain with statins. 1) Muscle penetration of the drug and 2) a more rare and serious side effect Rhabdomyolysis. In order to differnectiate you need to have liver functions tests.
Without these it is hard to tell. But most of the time a person can "re-challange" a differnet statin. In this case, I would go with simvastatin 20 mg daily.
You will obviously have to see the dr. for this. You want to make sure that you do not have anything serious going on as well such as rhabdo.
- Pravastatin Information for Consumers
- Pravastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pravastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My daughter had a stroke and upon her release from the hospital the doctor prescribed both Pravastatin and Tricor. Could these two medicines used ...
1 answer • 21 Dec 2009
I was taking 10mg of Crestor PO daily. I recently switched to Pravastatin and the MD ordered 40mg PO daily. I was wondering if Pravastatin is really ...
1 answer • 10 Oct 2010
Lisinpril 10 mg-cough Hydrocholorothiazide 25mg too high of BP. Atenolol 25 mg swell up. AmilorideHCL-HCTZ 5-50mg still high BP. Would like to be on ...
1 answer • 24 Jan 2012
From my thigh down. Most of the time my legs. I had muscle pain in the middle of the night most of the time. What is the cause? My doctor recommend ...
2 answers • 28 May 2014